Hail, Hardeman
- When
- May 2, 5:45 PM CST
- Where
- Hardeman County, 11 mi N of Goodlett
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.517, -99.883
3 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 2, 2:40 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT TUE MAY 2 2006
.DISCUSSION...
STORMS ARE ALREADY BEGINNING TO DEVELOP OVER THE TEXAS PANHANDLE.
THIS APPEARS TO BE THE BEGINNING OF ANOTHER SEVERE-WEATHER
EVENT. THE EMPHASIS EARLY THIS EVENING WILL BE SEVERE STORMS IN
OUR WESTERN COUNTIES... BUT THEN IT APPEARS THAT THE STORMS WILL
MERGE INTO A LARGE MCS AND MARCH EAST ACROSS THE SOUTHERN HALF OR
SO OF OUR FORECAST AREA. THE HEAVIEST RAIN WILL PROBABLY FALL
WITHIN A COUPLE OF COUNTIES OF THE RED RIVER. THE AREA FROM NEAR
WICHITA FALLS... EAST TO DURANT... AND NORTH FROM THERE... RECEIVED
HEAVY RAINFALL OVER THE PAST SEVERAL DAYS... AND THE COMBINATION
OF WET GROUND AND ADDITIONAL HEAVY RAIN MAY RESULT IN FLOODING. A
FLOOD WATCH WILL BE ISSUED FOR LATER TONIGHT INTO TOMORROW MORNING
FOR THIS.
IT APPEARS THAT CONVECTION WILL FOCUS ON A COLD FRONT FOR THE NEXT
SEVERAL DAYS. THE FRONT SHOULD MOVE INTO NORTHERN OKLAHOMA
TOMORROW AFTERNOON... THEN SAG EVER SO SLOWLY SOUTH. IT SHOULD
FINALLY BE SHOVED DEEP INTO TEXAS ON SATURDAY... BUT RAIN WILL BE
A GOOD BET... ESPECIALLY FROM LATE AFTERNOON INTO THE OVERNIGHT
PERIOD... ON WEDNESDAY... THURSDAY... AND FRIDAY. DEPENDING ON THE
TIMING OF THE FRONT... RAIN MAY LINGER INTO SATURDAY.
AFTER A WHOLE DAY OF DRY WEATHER ON SUNDAY... RAIN CHANCES RESUME
ON MONDAY AS YET ANOTHER WAVE IN THE JET STREAM APPROACHES THE
SOUTHERN PLAINS.
TEMPERATURES WILL BE REASONABLY MILD FOR THIS TIME OF YEAR...
ALTHOUGH A LITTLE COOL NORTH OF THE FRONT LATE THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 80 60 70 / 70 50 60 30
HOBART OK 65 82 57 70 / 80 50 60 30
WICHITA FALLS TX 66 87 64 79 / 70 40 60 40
GAGE OK 61 76 52 66 / 50 50 40 30
PONCA CITY OK 64 75 55 67 / 60 50 60 40
DURANT OK 68 87 68 80 / 70 30 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR OKZ038-OKZ039-OKZ041-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
OKZ048-OKZ050-OKZ051-OKZ052.
TX...FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR TXZ086-TXZ089-TXZ090.
&&
25/23HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE MAY 02 2006
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE MAY 02 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS THE WESTERN HALF OF
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE REST OF CENTRAL
AND SOUTHERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF A LINE FROM ALVA... TO EL RENO...
TO DUNCAN...INCLUDING ALL OF WESTERN NORTH TEXAS.
TIMING...
A FEW SEVERE STORMS WILL STILL BE POSSIBLE THROUGH 3 PM ACROSS PARTS
OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
SEVERE STORMS ALONG THE DRY LINE IN WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL BE MOST LIKELY AFTER 3 PM THROUGH THE OVERNIGHT
HOURS.
IMPACTS...
HAIL AROUND THE SIZE OF QUARTERS WILL BE POSSIBLE EARLY THIS
AFTERNOON IN SOUTHERN OKLAHOMA.
SUPERCELL THUNDERSTORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS
AND DAMAGING WINDS OVER 70 MPH LATE THIS AFTERNOON AND EVENING
...PARTICULARLY IN THE MODERATE RISK AREA. TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY WEST OF A LINE FROM ALVA...TO WEATHERFORD...TO
WICHITA FALLS FROM 5 PM TO 9 PM.
FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS PARTS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
RECOMMENDED ACTION...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND SHOULD CONSIDER THE NEED FOR EXTENDED OPERATIONS INTO THE
OVERNIGHT HOURS.
DISCUSSION...
THE REMNANTS OF A FRONT AND OUTFLOW BOUNDARY LOCATED FROM NEAR
ABILENE TO SOUTH OF DALLAS WILL LIFT NORTH THIS AFTERNOON. SCATTERED
STRONG TO SEVERE THUNDERSTORMS WILL PERSIST NORTH OF THE BOUNDARY
ACROSS SOUTHERN OKLAHOMA.
A DRYLINE IS EXPECTED TO DEVELOP THIS AFTERNOON FROM THE EASTERN
TEXAS PANHANDLE INTO SOUTHWESTERN KANSAS. LOW LEVEL MOISTURE WILL
CONTINUE TO INCREASE EAST OF THE DRYLINE DURING THE DAY WITH THE
AIRMASS BECOMING VERY UNSTABLE THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY
OF THE DRYLINE...WITH INITIATION ALSO POSSIBLE IN THE VICINITY OF
THE WEAKENING FRONT. INSTABILITY AND SHEAR WILL BE FAVORABLE FOR
SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS.
HOWEVER... A FEW TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND
EVENING WITH ANY DISCRETE SUPERCELLS... ESPECIALLY NEAR THE
INTERSECTION OF THE WEAKENING FRONT AND DRYLINE. THE STORMS ARE
EXPECTED TO MERGE INTO ONE OR MORE CLUSTERS AND MOVE EASTWARD
THROUGH OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING AND
OVERNIGHT HOURS.
HEAVY RAIN COULD CAUSE LOCALIZED FLOODING IN SOME AREAS...
ESPECIALLY ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS IF ONE OR MORE OF THE CLUSTER OF STORMS MOVES ACROSS THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH THE WEEK AS THE STORM TRACK REMAINS CLOSE TO THE AREA
AND MULTIPLE SURFACE FRONTS MOVE INTO THE AREA. INSTABILITY AND WIND
FIELDS WILL ALSO REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS MOST
DAYS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
MAXWELL/DAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST CHEYENNE 35.61N 99.68W
05/02/2006 E70 MPH ROGER MILLS OK PUBLIC
ESTIMATED 60-70 MPH GUSTS.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT TUE MAY 2 2006 OKZ016-022330- CUSTER OK- 619 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY. THE LEADING EDGE OF AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED 16 MILES WEST OF FOSS RESERVOIR AT 619 PM CDT...MOVING EAST AT AROUND 35 MPH. ON THEIR PRESENT COURSE...THESE STORMS WILL PUSH INTO WESTERN CUSTER COUNTY AFTER 630 PM...AND MAY BRING WINDS OF 60 MPH AND SMALL HAIL. PEOPLE IN CUSTER COUNTY...INCLUDING THE CITIES OF CLINTON AND WEATHERFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST HAMMON 35.63N 99.38W
05/02/2006 E85 MPH ROGER MILLS OK BROADCAST MEDIA
NEAR INTERSECTION OF HWY 33 AND 34
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 636 PM CDT TUE MAY 2 2006 OKZ004-022345- HARPER OK- 636 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF BUFFALO AT 636 PM CDT...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE LIKELY. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 637 PM CDT TUE MAY 2 2006 OKZ036-TXZ085-030015- JACKSON OK-WILBARGER TX- 637 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND WILBARGER COUNTIES. STRONG THUNDERSTORMS WERE SCATTERED THROUGHOUT WESTERN JACKSON AND WILBARGER COUNTIES...MOVING EAST. A SEVERE THUNDERSTORM WAS LOCATED NORTH OF GOODLETT IN HARDEMAN COUNTY...ALSO MOVING EAST. INITIALLY...STORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH. SEVERE WEATHER WILL BE POSSIBLE THROUGHOUT THE EVENING...ESPECIALLY AS THE STORM NEAR GOODLETT APPROACHES AREAS NEAR ELDORADO AND ODELL. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 639 PM CDT TUE MAY 2 2006 OKZ011-015-030000- MAJOR OK-DEWEY OK- 639 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES. DEVELOPING THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST OF ORION...AND JUST EAST OF TALOGA AT 639 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
The Altus AFB radar (KFDR), 85 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
3 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A slow moving tornado was observed by storm chasers for about 30 seconds. No known damage.
Wind gust was measured on Highway 287.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507876, 5507880, 5507877, 5507878, 5507879.